MAUDE Adverse Event Report: CONCORD MANUFACTURING CRIT-LINE III BLOODCHAMBER II; ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS

CONCORD MANUFACTURING CRIT-LINE III BLOODCHAMBER II; ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS
Catalog Number 191058
Medical Device Problem Codes Fluid/Blood Leak (1250); Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A user facility's nurse manager reported that a blood leak occurred on the blood chamber of the crit-line iii bloodchamber ii device 5-10 minutes after initiation of the patient's hemodialysis (hd) treatment.The leak occurred where the crit-line screws into the head of the dialyzer.No cracks were visible on the crit-line module, the complainant indicated it as being a connection issue.The patient's estimated blood loss (ebl) was noted as being approximately 25 cubic centimeters (cc).The nurse was able to tighten the connection to resolve the issue, and then the hd therapy was continued and successfully completed without any issues.No patient adverse effects were experienced and no medical intervention was required as a result of this event.The crit-line iii bloodchamber ii was not available to be returned to the manufacturer for evaluation as it was discarded by the user facility.
 
Additional Manufacturer Narrative
The alleged event is not confirmed.The device was not returned to the manufacturing plant for investigation, therefore a root cause of the alleged event could not be determined.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the cause of the reported problem was not able to be confirmed.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Additional Manufacturer Narrative
Plant investigation: a user facility's nurse manager reported that there was a blood leak on the blood chamber used on the crit-line iii monitor about 5-10 minutes into a patent's treatment.About 25cc of blood was lost.The leak occurred where the crit-line screws into the head of the dialyzer.The connection was tightened to resolve the issue.
 
Event or Problem Description
A user facility¿s nurse manager reported that a blood leak occurred on the blood chamber of the crit-line iii bloodchamber ii device 5-10 minutes after initiation of the patient¿s hemodialysis (hd) treatment.The leak occurred where the crit-line screws into the head of the dialyzer.No cracks were visible on the crit-line module, the complainant indicated it as being a connection issue.The patient¿s estimated blood loss (ebl) was noted as being approximately 25 cubic centimeters (cc).The nurse was able to tighten the connection to resolve the issue, and then the hd therapy was continued and successfully completed without any issues.No patient adverse effects were experienced and no medical intervention was required as a result of this event.The crit-line iii bloodchamber ii was not available to be returned to the manufacturer for evaluation as it was discarded by the user facility.

Brand Name
CRIT-LINE III BLOODCHAMBER II
Common Device Name
ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS
Manufacturer (Section D)
CONCORD MANUFACTURING
4040 nelson avenue
concord CA 94520
MDR Report Key6681882
Report Number2937457-2017-00532
Device Sequence Number16154089
Product Code KOC
UDI-Device Identifier00840861102020
UDI-Public00840861102020
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K160749
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number191058
Device Lot Number16061302
Was Device Available for Evaluation? No
Device Age MO
Initial Date Received by Manufacturer 05/31/2017
Supplement Date Received by Manufacturer05/31/2017
05/15/2018
Initial Report FDA Received Date06/30/2017
Supplement Report FDA Received Date01/31/2018
05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight115